Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Day 13 Citalopram - Please help!

(8 Posts)
monkey2010 Sun 28-Nov-10 17:38:47

Hi,
I am taking 10mg of CItalopram. The first week I felt really out of it but now I feel more depressed & hopeless and have totally lost all motivation for anything. I have a 7 month old to look after and i am starting to feel like I can't cope and I'm really scared.
I really wanted to give the AD's a go because I have given up quickly a couple of times but could it be i am having a more extreme reaction to citalopram than most people?

Please let me know if anyone experienced anything similar.

thanks x

brokeoven Sun 28-Nov-10 17:41:34

increase the dose, seriously, g back to GP and get dose upped.

They saved my sanity, but had to tweek them to get them just right for me.

good luck x

onepieceoflollipop Sun 28-Nov-10 17:44:10

You may need 20mg which is the therapeutic dose. Some doctors start you off on 10mg maybe due to medical history?

Typically most ads will take between 3-4 weeks to reach their full effect, so don't give up hope on the medication just yet.

Could you ask your hv or GP if there is other support. This varies from area to area.

For example if you lived where I work the crisis team would give you short term support as you have a young baby.

TitianTinselTemptress Sun 28-Nov-10 19:22:59

Hi monkey I am on 20mg and just into my second month. I was advised to take 10mg for four days to acclimatise and minimise the side effects, and then increase the dose. My Dr had booked me in to see her again after ten days to check on me. I would second the suggestion to go back to the docs and talk, and make sure you book back in on a regular basis to keep a check on things. FWIW it has been fantastic for me and I noticed a major difference after just over a week, so it may be that a tweak in dose is all you need. Hang in there and get an emergency appointment tomorrow. Do not be fobbed off.

Good luck

KenDoddsDadsDog Sun 28-Nov-10 19:28:47

I also took 10mg for a few days to minimise the side effects. Am now on 20mg and it has really helped my PND.
Like the others said try to see the GP as soon as you can.
Remember there are a few people on here in the same situation so there is support if you need it. smile

packup Mon 29-Nov-10 17:52:09

I've been for a repeat persciption today started off on 20mg then went up to 30mg, I think you should go back to your doctor and say how you feel good luck

monkey2010 Mon 29-Nov-10 20:19:37

Thanks for all your messages.

Had my first better day today but also talked to my GP. He wants me to give it a few more days before he thinks about changing the dose as I reacted strongly to the side effects on this little dose and am only seven and a half stone.

I really hope I start to have more days like today.

ChunkyChick Tue 30-Nov-10 11:56:45

Monkey I also felt worse on Citalopram for at least the first two-three weeks and was thinking of chucking it all in. I'm glad I persevered though as I feel SO much better now. In some people it really does seem to take a while to kick in fully.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: